May 20, 2022

There is a new warning regarding this over-the-counter pain reliever, according to the FDA


Your medicine cabinet is likely filled with various pain relievers and over the counter (OTC) drugs on hold when you need them, but there can be hidden dangers as well. It is important to check your medications against new warnings from the United States Food and Drug Administration (FDA) for medications that could put you at risk. In fact, a recent FDA announcement mentions one of the most commonly used over-the-counter pain relievers. Read on to see if you have this medicine in your cabinet, and for more medicines to avoid, if you are taking this medicine, the US authorities have a new warning for you.

FDA

The FDA announced on April 2 that AS Medication Solutions, LLM (ASM) was voluntarily recalling nearly 200,000 bottles of 500 milligram extra strength acetaminophen tablets. The recalled drugs were packaged in 100-unit white plastic bottles and were included in essential health kits distributed to members of Humana, a US health insurance company. These kits also included a bottle of hand sanitizer, a reusable face mask, a bag of cough drops, a digital thermometer and 50 disposable gloves. And for more dangers of acetaminophen, if you take Tylenol with it, your liver is in danger, experts say.

senior man with his medicine bottles
iStock

According to the FDA, these vials are being recalled because they “contain an incomplete prescription drug label rather than the required OTC Drug Facts label.” The drugs, which were likely distributed nationwide between January 14 and March 15, only have a short Rx drug label on the outside of the bottle, which “does not have the full picture of. over the counter drug information, ”according to the recall announcement. The FDA says over-the-counter drugs that must adhere to the Drug Facts label must include the following information: the active ingredients of the product, including the amount in each dosage unit; the purpose of the product; the uses (indications) of the product; specific warnings, in particular when the product must not be used under any circumstances and when a doctor or pharmacist should be consulted; dosage instructions; and the inactive ingredients of the product.

According to a statement from Humana, approximately 16,000 Humana members received mislabelled bottles. “It is important to note that not all Health Essentials kits were affected and the recall was not related to the safety of the drug itself. Instead, the vials provided by AS Medication Solutions were not properly labeled for over-the-counter use, ”a Humana spokesperson said. Better life. And for more useful information delivered straight to your inbox, sign up for our daily newsletter.

Close-up young woman pouring pills out of bottle.  Stressed Millennial Student Holding Antidepressant Analgesic Antibiotic Analgesic Aspirin for Pain Relief Feeling Unwell at Home or Office.
iStock

Without an appropriate warning label, this over-the-counter medication could be misused. For example, if consumers take more than the recommended dose of acetaminophen (which should be stated on the label), they could be at risk of liver damage. The FDA also notes that consumers should know if they are allergic to an active ingredient in this drug, which would also appear on a full label. According to the FDA, ASM has yet “received any adverse event report related to this recall.” And for further warnings from the FDA, if you have these supplements at home, the FDA says “Kill them”.

Young man using a tablet for pharmaceutical questions
iStock

The FDA says the ASM is notifying its distributors and customers by mail and is organizing the return of all recalled products. If you have this product, ASM asks you to “stop using it and return it in self-addressed return shipments to be provided by ASM or the distributors”. If you have any questions, you can contact ASM customer service, and if you have any problems that you think may be due to the use of this recalled medicine, you should talk to your doctor or health care provider. . The FDA also requests that any “adverse reactions or quality problems encountered while using this product” be reported to the FDA’s MedWatch Adverse Event Reporting program. And for more over-the-counter drug problems, if you take this over-the-counter drug more than twice a week, see a doctor.